Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 32, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Aug 25, 2006, 8:40 PM CDT for Saline County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2006, 8:40 PM CDT (01:40 UTC)
- Expired
- Aug 25, 2006, 9:00 PM CDT
- In force
- 20 min
- Issued by
- NWS Wichita, KS
- Area
- Counties, with a storm outline in the text
County Saline County, KS
The radar
The Topeka radar (KTWX), 115 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 25, 4:28 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1413 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 18.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KICT 260140 TORICT KSC169-260200- /O.NEW.KICT.TO.W.0032.060826T0140Z-060826T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WICHITA KS 840 PM CDT FRI AUG 25 2006 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN SALINE COUNTY IN CENTRAL KANSAS. * UNTIL 900 PM CDT. * AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR GYPSUM...OR 9 MILES SOUTHEAST OF SALINA... MOVING EAST AT 25 MPH. * LOCATIONS WITHIN THE WARNING INCLUDE... ASSARIA...GYPSUM. THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY STRUCTURE. LARGE HAIL AND DAMAGING THUNDERSTORM WINDS ARE ALSO EXPECTED WITH THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3881 9761 3867 9765 3861 9736 3881 9737 $$ KRC
1 follow-up statement
000 WWUS53 KICT 260200 SVSICT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 900 PM CDT FRI AUG 25 2006 KSC169-260210- /O.EXP.KICT.TO.W.0032.000000T0000Z-060826T0200Z/ SALINE KS- 900 PM CDT FRI AUG 25 2006 ...THE TORNADO WARNING FOR SOUTHEASTERN SALINE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 858 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR CENTRAL KANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY MORNING FOR SOUTHEASTERN KANSAS. LAT...LON 3881 9761 3867 9765 3861 9736 3881 9737 $$ CARUSO
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Aug 25, 3:27 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Aug 25, 3:27 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 327 PM CDT FRI AUG 25 2006 .DISCUSSION... CONCERNS THIS PACKAGE ARE SEVERE WEATHER CHANCES THIS EVENING...THEN HEAVY RAINFALL TONIGHT INTO THE WEEKEND. THIS EVE AND TONIGHT: SURFACE BOUNDARY/TROF CURRENTLY EXTENDS FROM NEAR PTT-HUT TO JUST NORTH OF EMP. LATEST ANALYSIS SHOWS THAT SURFACE DEWPOINTS JUST NORTH OF THE BOUNDARY HAVE CREEPED BACK TO NEAR 70 IN SLN/RSL WHICH WOULD SUGGEST MAIN FRONT IS STILL NORTH OF THIS AREA. MID LAYER COOLING ACROSS NW KS HAS LEAD TO TSRA ERUPTING NEAR GLD. THIS MID LEVEL COOLING AND UPPER LEVEL DIFFLUENCE MOVES INTO CEN KS AS THE LATE AFTERNOON/EARLY EVENING PROGRESSES. THE MID LEVEL ENERGY WILL HELP ERODE THE CAP IN PLACE ACROSS THE AREA ENOUGH FOR SHRA/TSRA TO DEVELOP INITIALLY ACROSS CEN KS. 0-6KM SHEAR OF 30-40KT AND MUCAPES OF 2000-3000 J/KG SUGGEST THAT ANY STORM THAT DOES DEVELOP COULD HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT APPEARS TO BE LARGE HAIL. SO WILL KEEP THIS WORDING IN THE GRIDS AND ZONES. AS THE EVENING/OVERNIGHT PROGRESSES...THE THREAT TURNS TO A HEAVY RAINFALL AS 850-700H FN-CONVERGENCE AND WARM ADVECTION INCREASES OVER THE TOP OF THE BOUNDARY. UPPER DIFFLUENCE FROM THE RIGHT REAR QUADRANT OF THE UPPER LEVEL JET ALSO HELPS WITH EFFICIENT RAINFALL PRODUCTION AS PW VALUES REMAIN HIGH. FLASH FLOOD GUIDANCE VALUES IN CEN KS ARE LOW DUE TO RECENT HEAVY RAINS...SO HAVE GONE WITH A FLOOD WATCH FOR AREAS GENERALLY NORTH OF A KINGMAN- WICHITA-COTTONWOOD FALLS LINE FOR THIS FLOODING POTENTIAL. SAT AND SAT NIGHT: SHRA/TSRA WILL PROBABLY BE ONGOING FOR THE START OF SAT AS LOW LEVEL BOUNDARY REMAINS STATIONARY ACROSS SRN KS...WITH 850H BOUNDARY DRAPED A LITTLE FURTHER NORTH ACROSS CEN KS. FN-CONVERGENCE AND UPPER LEVEL DIFFLUENCE REMAINS ACROSS THE AREA. SO WILL KEEP FLOOD WATCH GOING AT LEAST UNTIL NOON. LOW LEVEL BOUNDARY REMAINS DRAPED ACROSS SRN/SERN KS FOR THE LATE AFTERNOON ON SAT. AMOUNT OF SUNSHINE/HEATING WILL PLAY A KEY FACTOR ON WHETHER TSRA WILL REDEVELOP ALONG THIS BOUNDARY. CURRENT MODELS SUGGEST INSTABILITY WILL AGAIN POOL JUST SOUTH OF THE BOUNDARY WITH CLOUDS THINNING SOME FOR REDEVELOPMENT OF TSRA ACROSS SRN KS. WIDESPREAD TSRA REDEVELOPMENT WILL PROBABLY HOLD OFF UNTIL THE EVENING AND OVERNIGHT HOURS SAT AS WARM ADVECTION AND LOW LEVEL JET INCREASES AGAIN ACROSS SRN KS. ANOTHER MID LEVEL JET STREAK ALSO AID IN UPPER LEVEL DIFFLUENCE ACROSS THE AREA FOR ANOTHER CHANCE FOR EFFICIENT RAINFALL AND A HEAVY RAIN THREAT. WILL NOT GO WITH A FLOOD WATCH FOR THIS FRAME AS HEAVY RAIN THREAT LOOKS FURTHER SOUTH THAN CURRENT PATH. BUT DEPENDING ON WHAT HAPPENS TONIGHT...LATER SHIFTS MAY HAVE TO LOOK AT THIS MORE CLOSELY. SUN: SHRA/TSRA EXPECTED TO ONGOING AGAIN ALONG THE KS/OK BORDER EARLY MON. NOT ALOT OF CONFIDENCE FOR THIS TIME FRAME AS TIMING OF MAIN SHORTWAVE IN THE PACIFIC NORTHWEST IS IN DOUBT. BUT LOW LEVEL BOUNDARY WILL REMAIN PARKED ACROSS SRN KS...WITH CHANCE POPS IN MOST LOCATIONS AS ANY WEAK IMPULSE WILL LEAD TO SHRA/TSRA REDEVELOPING. MON: MODELS DIFFER ON TIMING OF OF PRECIP FINALLY MOVING OUT OF THE AREA SOME TIME ON MON. LATEST MODEL RUNS ARE A LITTLE SLOWER WITH MAIN SHORTWAVE IN THE PACIFIC NW FINALLY MOVES ACROSS THE AREA. LATEST WATER VAPOR IMAGERY SUGGESTS SHORTWAVE IS A LITTLE DEEPER THAN THE MODELS SUGGEST...SO SLOWER SOLUTION SEEMS LIKE THE WAY TO GO. SO WILL KEEP POPS ACROSS MOST LOCATION THROUGH MON AFTERNOON AS SHORTWAVE COMES OUT DEEPER AND SLOWER. WILL TAPER OFF POPS IN MOST LOCATIONS EXCEPT SERN KS FOR MON NIGHT...AS SUBSIDENCE HELPS PUSH PRECIP CHANCES EAST OF THE AREA. TUE-FRI: WILL LINGER SOME SLIGHT POPS IN EXTREME SERN KS EARLY ON TUE...AS THINGS BEGIN TO DRY OUT ACROSS THE AREA. OTHERWISE...MED RANGE MODELS CONTINUE TO BUILD THE SURFACE HIGH PRESSURE INTO KS FROM THE NORTH FOR THIS TIME FRAME. SO WILL SEE SOME DRY DAYS WITH NEAR NORMAL TEMPS. WITH RIDGE IN CONTROL...NOT MUCH IN THE WAY OF SENSIBLE WEATHER TO WORRY ABOUT. WILL START TO WARM UP TEMPS ON FRI...AS RIDGE MOVES TO THE EAST OF THE AREA AS TROF IN WRN KS DEVELOPS INCREASING THE WARM AIR RETURN ACROSS KS. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 68 83 66 83 / 90 60 60 50 HUTCHINSON 67 81 65 82 / 90 60 50 50 NEWTON 67 82 66 82 / 90 60 50 50 ELDORADO 68 84 67 83 / 80 60 60 60 WINFIELD-KWLD 70 85 67 83 / 80 60 60 60 RUSSELL 63 78 62 80 / 90 50 30 40 GREAT BEND 64 79 62 81 / 90 60 40 40 SALINA 65 80 64 81 / 90 60 40 50 MCPHERSON 66 81 65 82 / 90 60 50 50 COFFEYVILLE 72 89 69 84 / 60 60 70 60 CHANUTE 71 84 68 83 / 80 70 70 60 IOLA 70 84 68 83 / 80 70 70 60 PARSONS-KPPF 72 86 69 84 / 70 60 70 60 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL NOON SATURDAY FOR KSZ032-033-047>053-067>069- 082-083. &&
Hazardous weather outlook, Aug 25, 4:20 PM CDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 420 PM CDT FRI AUG 25 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261745- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 420 PM CDT FRI AUG 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING ALONG A SOUTHWARD MOVING COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH THE POTENTIAL FOR GOLFBALL OR LARGER HAIL...DAMAGING WINDS AND FLOODING. THE AREA OF GREATEST RISK FOR SEVERE THUNDERSTORMS WILL BE NORTHWEST OF A LINE FROM IOLA TO WINFIELD DURING THE EARLY EVENING HOURS. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS AS THE NIGHT PROGRESSES WITH FLOODING POSSIBLE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS DUE TO SOME TRAINING OF THUNDERSTORM ACTIVITY. SEE THE LATEST FLOOD WATCH FOR DETAILS. ADDITIONALLY...HEAT INDICES WILL RANGE FROM AROUND 100 TO 104 DEGREES EARLY EVENING ACROSS SOUTHERN KANSAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL CONTINUE INTO EARLY SATURDAY WITH POSSIBLE HEAVY RAINFALL AND FLOODING. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE FROM SATURDAY AFTERNOON THROUGH MONDAY. DEPENDING ON WHERE THE COLD FRONT IS LOCATED OVER THE WEEKEND...FLOODING POTENTIAL COULD CONTINUE...ESPECIALLY IF A GIVEN AREA RECEIVES MULTIPLE ROUNDS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED FRIDAY AFTERNOON AND EVENING...GENERALLY ACROSS MOST OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. REPORTS OF HEAVY RAINFALL OR FLOODING WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP PH/CJ/KETCHAM
In the hours before
Local storm report, Aug 25, 7:54 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 1 N BROOKVILLE 38.79N 97.86W
08/25/2006 E1.00 INCH SALINE KS TRAINED SPOTTER
WALL CLOUD AND ROTATION OBSERVED. CANNOT SEE IF THERE IS
ANY TORNADO ON THE GROUND AT THIS TIME.
&&
SCHRECKLocal storm report, Aug 25, 8:03 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
803 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND GST 6 E CHERRYVALE 37.27N 95.44W
08/25/2006 E70 MPH LABETTE KS LAW ENFORCEMENT
&&
ELDERLocal storm report, Aug 25, 8:08 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
808 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TSTM WND GST 3 N COFFEYVILLE 37.08N 95.63W
08/25/2006 E70 MPH MONTGOMERY KS TRAINED SPOTTER
&&
ELDERLocal storm report, Aug 25, 8:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM TSTM WND GST COFFEYVILLE 37.04N 95.63W
08/25/2006 E62 MPH MONTGOMERY KS ASOS
&&
ELDERLocal storm report, Aug 25, 8:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
819 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG INDEPENDENCE 37.23N 95.71W
08/25/2006 MONTGOMERY KS LAW ENFORCEMENT
MAJOR POWER LINE AND TREE DAMAGE PRIMARY ACROSS THE WEST
PART OF CITY
&&
ELDERLocal storm report, Aug 25, 8:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
833 PM CDT FRI AUG 25 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 2 SSE SALINA 38.79N 97.61W
08/25/2006 E0.88 INCH SALINE KS TRAINED SPOTTER
&&
SCHRECKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:05 PM CDT | Severe Thunderstorm Warning | ICT | Neosho | 37 min |
| Aug 25, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson | 61 min |
| Aug 25, 7:29 PM CDT | Tornado Warning | ICT | Ellsworth, Lincoln, Saline | 46 min |
| Aug 25, 7:36 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Rice | 54 min |
| Aug 25, 7:44 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 61 min |
| Aug 25, 8:09 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 35 min |
| Aug 25, 8:12 PM CDT | Tornado Warning | ICT | Saline | 33 min |
| Aug 25, 8:28 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, McPherson, Reno, Rice | 39 min |
| Aug 25, 8:40 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 35 min |
| Aug 25, 8:56 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 29 min |
| Aug 26, 5:01 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 41 min |
| Aug 26, 5:25 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 50 min |
| Aug 26, 6:02 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 58 min |
| Aug 26, 6:47 PM CDT | Flood Watch | ICT | Allen, Butler, Chautauqua, Cowley, Elk, Greenwood and 6 more | 9 hr |
| Aug 26, 6:51 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 54 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.